Ohio, 2001Flood in Ohio, July 18, 2001
July 18, 2001 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 9:39 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 18, 9:39 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 AM EDT WED JUL 18 2001
FCST CHALLENGE THIS MRNG REVOLVES ARND CHC/S FOR ADDITIONAL CNVCTN...
POTENTIAL FOR HVY RAIN AND SVR WEATHER.
MID/UPR LVL RDG CENTERED OVR CNRL/SRN PLNS WITH A SERIES OF S/WVS
DROPPING SE FM UPR MS VLY INTO OH VLY. MCS/S HV DVLPD ARND THE
PERIPHERY OF THIS HI. LTST SFC ANLYS SHWS FNTL BNDRY FM IA..THRU NRN
IL INTO CNTRL IN AND CNTRL OH. THIS BNDRY XPCTD TO DROP SLWLY S
ACRS THE SRN PTN OF CWA THIS AFTN/TNGT.
MESOSCALE BNDRY WHICH HELPED FOCUS OVRNGT HVY RAIN HS PUSHED S FM SW
IN THRU CNTRL KY. GOOD DEAL OF LO CLDS ACRS CWA ESPEICALLY ACRS
AREAS N OF FNTL BNDRY. 12Z ILN SOUNDING INDICATES LO LVL INVRSN
WHICH SHUD KEEP AREAS N OF ILN IN LO CLDS INTO ERLY AFTN. LTST VIS
IMGRYS SHWS CLDS THINNING ACRS SRN OH/NRN KY S OF FNTL BNDRY. WL
KEEP UPR 80S FOR HI/S HERE WHERE BEST SUNSHINE IS EXPECTED. THIS SS
SHUD LEAD TO THE RE-DVLPMNT OF CNVCTN WITH AFTN CAPES XPCTD TO BE
2000-2500 J/KG.
FCST SOUNDINGS SHWG THETA-E DIFF FM SFC-500MB OF ARND 30 DEG K. SOME
POTENTIAL FOR DMGG WNDS IN FAR SW OH/SE IN/N CNTRL KY THIS AFTN/EVE.
WL ISSUE SVR-WX OUTLOOK FOR THESE LOCATIONS. CONVECTION SHUD BE
SCTD TDA BEING MAINLY INSTBY DRIVEN. SO WL HOLD OFF ON FLOOD WATCH
ATTM AND WATCH DECAYING MCS OVR IL. WL HOWEVER...INCRS POPS TO 50
PCT ACRS THE S AND MENT THE POTENTIAL FOR LOCALLY HVY RAIN WITH
PE/S RUNNING ARND 1.5 INCHES.
ONGOING MCS OVR NRN IL SHWG SIGNS OF WEAKENING AS IT MOVES INTO MORE
STABLE ENVIRONMENT. XPCT ANOTHER MCS TO DVLP THIS AFTN OVR MID MS
VLY AND DROP SE INTO THE OH VLY TNGT. AVN HS BEEN THE MOST CONSISTENT
WITH THIS FEATURE AND TAKES MCS ACRS IN AND INTO CNTRL KY OVRNGT. WL
CONT TO EVALUATE POTENTIAL FOR HVY RAIN TNGT ACRS SW OH/SE IN/N
CNTRL KY FOR HVY RAIN. MAY NEED TO ISSUE FLASH FLOOD WATCH LATER
THIS AFTN.
.ILN...NONE.
RANDALL
In the hours before
Special weather statement, Jul 18, 10:06 AM EST, 54 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ060-070-077-182030-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1106 AM EDT WED JUL 18 2001
A SLIGHT CHANCE OF SEVERE THUNDERSTORM EXISTS ACROSS EASTERN
INDIANA...SOUTHWEST OHIO AND NORTH CENTRAL KENTUCKY THIS AFTERNOON
AND TONIGHT.
AN UPPER LEVEL RIDGE WILL REMAIN ANCHORED ACROSS THE CENTRAL PLAINS
TODAY AND KEEP HOT AND UNSTABLE CONDITIONS ACROSS THE LOWER OHIO
VALLEY. THIS WILL SET THE STAGE FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. HEAVY RAIN WILL
ALSO CONTINUE TO BE A THREAT.
STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER
SERVICE OR LISTEN TO THE LOCAL MEDIA FOR THE LATEST INFORMATION ON
THIS DEVELOPING WEATHER SITUATION.
RANDALL
Local storm report, Jul 18, 11:00 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1200 PM EDT WED JUL 18 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0807 PM BALTIMORE OH WIND DAMAGE
07/17/01 FAIRFIELD TREES DOWN
0849 PM RICHMOND IN WIND DAMAGE
07/17/01 WAYNE ROOF OFF BARN AT
JACKSONBURG AND JONES ROADS
0853 PM MILFORD OH WIND DAMAGE
07/17/01 CLERMONT TREES AND POWERLINES DOWN.
EIGHT STRUCTURES DAMAGED IN
TOWN
0950 PM SOUTHERN HALF OF COUNTY OH WIND DAMAGE
07/17/01 CLERMONT TREES DOWN
1000 PM COUNTY WIDE OH WIND DAMAGE
07/17/01 BROWN TREES DOWN
1030 PM COUNTYWIDE OH FLASH FLOODS
07/17/01 BROWN HIGH WATER ON ROADS.
SEVERAL ROADS CLOSED
1030 PM LAWSHE OH FLASH FLOODS
07/17/01 ADAMS OHIO BRUSH CREEK OUT OF
ITS BANKS
1118 PM 5 N HAMILTON OH FLASH FLOODS
07/17/01 BUTLER STREETS FLOODED
1112 PM RICHMOND IN FLASH FLOODS
07/17/01 WAYNE HIGH WATER IN HOMES
1115 PM COUNTYWIDE OH FLASH FLOODS
07/17/01 PREBLE ROADS FLOODED
1145 PM 2 S MASON OH FLASH FLOODS
07/17/01 WARREN HIGH WATER ON WESTERN ROW
ROAD
1158 PM SHARONVILLE OH FLASH FLOODS
07/17/01 HAMILTON FLOODED SHOP AND PARKING
LOT
1200 AM MIAMI TOWNSHIP OH FLASH FLOODS
07/18/01 CLERMONT STRUCTURAL DAMAGE TO
SEVERAL BRIDGES. NUMEROUS
ROADS CLOSED
1230 AM RICHMOND IN FLASH FLOODS
07/18/01 WAYNE ROADS CLOSED
1200 AM MASON OH FLASH FLOODS
07/18/01 WARREN FIFTY TRAILERS WERE
EVACUATED AT THE SHADOW
LAKE TRAILER PARK. SEVERAL
PROPANE TANKS WERE ALSO
FLOATING IN THE HIGH WATER
1215 AM COUNTYWIDE OH WIND DAMAGE
07/18/01 BUTLER TREES DOWN
1220 AM 5 S BATAVIA OH WIND DAMAGE
07/18/01 CLERMONT TREES DOWN
1156 PM NEWTOWN OH MPH TSTM WIND GUST
07/17/01 HAMILTON 60 MPH WIND GUST MEASURED
1220 AM CINCINNATI OH WIND DAMAGE
07/18/01 HAMILTON LARGE LIMBS KNOCKED DOWN
ON CARS AND ROADWAYS
1229 AM 3 E OXFORD OH FLASH FLOODS
07/18/01 BUTLER STREAM OUT OF ITS BANKS.
INTERSECTION OF STATE
ROUTES 73 AND 177 CLOSED
1230 AM COUNTYWIDE IN FLASH FLOODS
07/18/01 UNION SIX ROADS CLOSED INCLUDING
ONE BRIDGE SUBMERGED
0115 AM FAIRFAX OH FLASH FLOODS
07/18/01 HAMILTON *** 2 DEAD ***
TWO PEOPLE DROWNED IN A
FLOODED BASEMENT
0100 AM SYMMES TOWNSHIP OH FLASH FLOODS
07/18/01 HAMILTON *** 1 DEAD ***
VEHICLE WITH FOUR PEOPLE
STRANDED IN HIGH WATER. ONE
PERSON WAS SWEPT AWAY,
OTHER THREE PEOPLE MADE IT
SAFELY TO HIGHER GROUND
0100 AM 5 E HAMILTON OH FLASH FLOODS
07/18/01 BUTLER 5.75 INCHES OF RAIN OVER
FOUR HOUR PERIOD REOPRTED
BY SPOTTER
0200 AM CONNERSVILLE IN FLASH FLOODS
07/18/01 FAYETTE MANY STREETS IN TOWN
IMPASSIBLE DUE TO HIGH
WATER
0230 AM LAWRENCEBURG IN FLASH FLOODS
07/18/01 DEARBORN PORTION OF US ROUTE 50
CLOSED DUE TO HIGH WATER
0230 AM BROOKVILLE IN FLASH FLOODS
07/18/01 FRANKLIN SEVERAL ROADS UNDER THREE
TO FOUR FEET OF WATER
0237 AM 3 NE COLLEGE CORNER OH FLASH FLOODS
07/18/01 PREBLE TWENTY HOMES AND TRAILERS
EVACUATED BETWEEN COLLEGE
CORNER AND CAMDEN
0235 AM FORT MITCHELL KY FLASH FLOODS
07/18/01 KENTON CARS UNDERWATER IN PARKING
LOT OF HOTEL
0240 AM 4 SW FLORENCE KY FLASH FLOODS
07/18/01 BOONE BASEMENTS FLOODED IN
SEVERAL HOMES
0300 AM CALIFORNIA KY FLASH FLOODS
07/18/01 CAMPBELL CHURCH BASEMENT FLOODED IN
TOWN
0300 AM AUGUSTA KY FLASH FLOODS
07/18/01 BRACKEN HIGH WATER ON ROADWAYS IN
TOWN. BRACKEN CREEK OUT OF
ITS BANKS ON
AUGUSTA-MINERVA ROAD
0300 AM COUNTYWIDE OH FLASH FLOODS
07/18/01 BROWN HIGH WATER ON SEVERAL
ROADS. NUMEROUS ROADS
CLOSED
0315 AM 4 S PEEBLES OH FLASH FLOODS
07/18/01 ADAMS UNOCCUPIED TRUCK SWEPT
AWAY
MDRFlood, Adams
- When
- July 18, 11:00 AM EST to 1:30 PM EST
- Where
- Adams forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The Ohio Brush Creek overflowed at West Union, cresting at 15.9 feet at 1200 pm EST on the 18th. Flood stage is 15.0 feet. Lowlands along the creek were flooded, with some water on State Route 348, and along State Routes 32 and 41 outside of Peebles.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, July 18 to 19, 2001$484,000 · F3 · 37 events
- Tornadoes and Flash Flooding in Minnesota, July 18, 2001$268,000 · F1 · 49 events
- Tornadoes and Flash Flooding in South Dakota, July 18 to 19, 2001F2 · 24 events
- Hail and Damaging Winds in Kansas, July 18, 2001$2.2 million · 1.75 in hail · 3 events
- Lightning Strike in Wisconsin, July 18, 2001$750,000 · 1 event
- Tornado and Damaging Wind in Nebraska, July 18, 2001$165,000 · F1 · 2 events
- Damaging Wind in Nebraska, July 18, 2001$500,000 · 70 kt wind · 1 event
- Flash Flood in Ohio, July 18, 2001$400,000 · 1 event
- Damaging Wind in Arizona, July 18, 2001$58,000 · 52 kt wind · 1 event
- Tornado in North Dakota, July 18, 2001F1 · 1 event
- Flash Flood and Hail in Montana, July 18, 20014.5 in hail · 21 events
- Lightning Strike in New Jersey, July 18, 2001$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257105.